1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

When to throw in the towel?

Discussion in 'Diabetes Medication and Drugs' started by janie3294, Mar 4, 2010.

  1. janie3294

    janie3294 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    I was diagnosed with type 2 diabetes a little over 3 weeks ago. At the time I was already taking clonidine (for high bp), crestor, lasix, and potassium. My endocrinologist added the following

    Metformin the dosage was a step up dosing ending up at 500mg tablets 4X a day. I take 2 in the morning and 2 at night. I am now at max dose.

    Victoza: the dosage also increased from .6 per day to 1.8 which is where I am now.

    Trilipix: 135mg per day

    Vit D: 50,000 units per week

    It wasn't too long, maybe a day or two before I started feeling queasy (big time...just can't spell the nauseous word). Then the stomach bug hit my house, so I thought it was that. Well since then I am over the stomach bug and the queasy feeling continues. It is so bad that I really can't do much, I do what I must do for my children and then back to the couch. I have had a day or two where i felt pretty good. From what I have read on these forums it seems more likely that it is the metformin than anything else. Has anyone else experienced this level of an upset stomach? Since my final increase of metformin was 2 days ago, should I hold on a little longer to see if this passes. Any experience and/or advice would be very much welcomed. The only good news so far is that I have lost about 6lbs, quite a bit of this I suspect is b/c I feel too sick to eat.
     
  2. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,617
    Trophy Points:
    278
    Janie,

    I don't know much about Metformin, but if it is causing you to feel unwell, make a appointment to see your gp.

    Nigel
     
  3. candyog

    candyog · Well-Known Member

    Messages:
    75
    Likes Received:
    0
    Trophy Points:
    26
    hi janie i was just reading your post, i am on victoza 1.8 and metformin i had awful nausia and bad stomachs then i was advised by somebody on here to try slow release metformin and also to take them right inbetween meals ( i used to take them before meals ) since ive done this i have been fine, i know everybody is different but i just thought i would try and help. :D t
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook